Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 28, 2011, 3:42 AM EST for 4 counties in Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 3:42 AM EST (08:42 UTC)
- Expired
- Feb 28, 2011, 4:30 AM EST
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 12:46 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS53 KIND 280842
SVRIND
INC059-065-139-145-280930-
/O.NEW.KIND.SV.W.0006.110228T0842Z-110228T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 430 AM EST
* AT 337 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CASTLE TO 7 MILES NORTHEAST OF SHELBYVILLE...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRAUGHN AROUND 350 AM EST...
MOSCOW AROUND 355 AM EST...
RUSHVILLE AROUND 400 AM EST...
MILROY AROUND 405 AM EST...
NEW SALEM AROUND 415 AM EST...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 112 AND 133.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 104 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3987 8521 3979 8522 3978 8530 3945 8530
3952 8597 3970 8587 4001 8527 3999 8520
3988 8520
TIME...MOT...LOC 0842Z 279DEG 25KT 3988 8528 3960 8564
WIND...HAIL 70MPH <.75IN
$$
NIELD4 follow-up statements
761
WWUS53 KIND 280849
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 AM EST MON FEB 28 2011
INC059-065-139-145-280930-
/O.CON.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HANCOCK-HENRY-RUSH-SHELBY-
349 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHELBY...RUSH...SOUTHEASTERN HANCOCK AND SOUTHERN HENRY COUNTIES
UNTIL 430 AM EST...
AT 346 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUBLIN TO 9 MILES WEST OF RUSHVILLE...MOVING EAST AT
30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOSCOW AROUND 355 AM EST...
RUSHVILLE AROUND 400 AM EST...
MILROY AROUND 405 AM EST...
NEW SALEM AROUND 415 AM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3987 8521 3979 8522 3978 8530 3945 8530
3952 8597 3970 8587 4001 8527 3999 8520
3988 8520
TIME...MOT...LOC 0849Z 279DEG 25KT 3987 8522 3959 8558
WIND...HAIL 70MPH <.75IN
$$
NIELD829
WWUS53 KIND 280901
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 AM EST MON FEB 28 2011
INC059-280911-
/O.CAN.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HANCOCK-
401 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3994 8521 3988 8520 3987 8521 3979 8522
3978 8530 3945 8530 3951 8582
TIME...MOT...LOC 0901Z 279DEG 25KT 3985 8511 3958 8547
$$
INC065-139-145-280930-
/O.CON.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HENRY-RUSH-SHELBY-
401 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SHELBY...RUSH AND SOUTHEASTERN HENRY COUNTIES UNTIL 430 AM EST...
AT 400 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CAMBRIDGE CITY TO RUSHVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW SALEM AROUND 415 AM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3994 8521 3988 8520 3987 8521 3979 8522
3978 8530 3945 8530 3951 8582
TIME...MOT...LOC 0901Z 279DEG 25KT 3985 8511 3958 8547
WIND...HAIL 60MPH <.75IN
$$
NIELD355 WWUS53 KIND 280914 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 414 AM EST MON FEB 28 2011 INC065-145-280924- /O.CAN.KIND.SV.W.0006.000000T0000Z-110228T0930Z/ HENRY-SHELBY- 414 AM EST MON FEB 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHELBY AND SOUTHEASTERN HENRY COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3949 8561 3974 8531 3945 8530 TIME...MOT...LOC 0914Z 277DEG 25KT 3963 8526 3947 8543 $$ INC139-280930- /O.CON.KIND.SV.W.0006.000000T0000Z-110228T0930Z/ RUSH- 414 AM EST MON FEB 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RUSH COUNTY UNTIL 430 AM EST... AT 409 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF RUSHVILLE TO 9 MILES NORTH OF GREENSBURG... MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN RUSH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3949 8561 3974 8531 3945 8530 TIME...MOT...LOC 0914Z 277DEG 25KT 3963 8526 3947 8543 WIND...HAIL 60MPH <.75IN $$ NIELD
410 WWUS53 KIND 280923 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 AM EST MON FEB 28 2011 INC139-280933- /O.EXP.KIND.SV.W.0006.000000T0000Z-110228T0930Z/ RUSH- 423 AM EST MON FEB 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSH COUNTY WILL EXPIRE AT 430 AM EST... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST. LAT...LON 3949 8561 3974 8531 3945 8530 TIME...MOT...LOC 0923Z 277DEG 25KT 3956 8519 3941 8536 $$ NIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:37 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 27, 11:37 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1137 PM EST SUN FEB 27 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA TONIGHT AND TOMORROW MORNING BRINGING STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT...EITHER. RAIN WILL TAPER OFF BY EARLY AFTERNOON TOMORROW...AND HIGH PRESSURE WILL FOLLOW IN ITS WAKE THROUGH MID WEEK. FURTHER OUT...A WEAK SURFACE LOW AND ASSOCIATED FRONTS WILL BRING THE NEXT CHANCE FOR RAIN AT THE END OF THE WEEK. && .NEAR TERM /TONIGHT/... GOING FORECAST LOOKS GOOD AND ONLY LITTLE TWEAKS MADE. HAVE ADDED SOME TIMING TO DECREASE POPS FOR THE NEXT COUPLE OF HOURS IN SOME AREAS LIKE THE NORTHWEST WHERE RADAR TRENDS INDICATE DRY CONDITIONS WILL BE SEEN. THEN RAMP THINGS UP IN THE SOUTHWEST AND WEST AROUND 3-4Z BASED ON THE HRRR OUTPUT. ADDED MENTION OF DAMAGING WINDS TO THE PREVIOUSLY MENTIONED HEAVY RAIN IN THE GRIDS. NOTE THAT LARGE HAIL AND TORNADOES ARE STILL CONSIDERED A THREAT...JUST NOT AS PREDOMINANT AS THE DAMAGING WINDS AND HEAVY RAIN. TORNADO THREAT COULD BE A LITTLE HIGHER IN THE FAR SOUTHWESTERN COUNTIES BASED ON HIGHER SHEAR AND CAPE VALUES THERE INCREASING THE POSSIBILITY FOR SUPERCELL DEVELOPMENT. WILL CONTINUE FLOOD WATCH WITH SATELLITE DERIVED PWATS OVER AN INCH AND FORECAST TO CONTINUE THIS HIGH THROUGH MIDDAY MONDAY. PREVIOUS NEAR TERM...THE MAIN FOCUS OF TONIGHT IS THE POSSIBILITY FOR SEVERE WEATHER AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. DYNAMICS CONTINUE TO LOOK IMPRESSIVE WITH THIS SYSTEM...AND EURO/NAM/GFS HAVE ALL COME INTO AGREEMENT. HIGHLIGHTED THE MON 06-12Z TIME FRAME AS THE BEST PERIOD FOR SEVERE CHANCES ACROSS FORECAST AREA AS STRONG LOW LEVEL JET OF 70 KTS MOVES ACROSS SOUTHERN INDIANA...FOLLOWED BY A STRONG VORT MAX. LATEST MODELS ARE STILL SHOWING A TIGHT AXIS OF MOISTURE ORIENTED ACROSS THE STATE FROM THE SOUTHWEST TO NORTHEAST FROM MON 06-12Z...AND WARM AIR IS CONTINUING TO ADVECT INTO FORECAST AREA AT THIS TIME. LATEST OBS ARE SHOWING TEMPS APPROACHING THE LOW 60S ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA...TO UPPER 50S OVER THE CENTRAL PART...AND LOW 50S ACROSS THE NORTHERN COUNTIES. ADDITIONAL FORCING WILL BE PROVIDED BY THE 100 PLUS KT UPPER LEVEL JET OF WHICH CENTRAL INDIANA IS STILL EXPECTED TO FALL INTO THE UPPER LEFT EXIT REGION. DEEP VERTICAL SHEAR IS STILL PRESENT IN FORECAST SOUNDINGS...AND ML CAPE VALUES WILL APPROACH THE 1000-1500 J/KG RANGE. PWAT VALUES ARE RANGING BETWEEN 1 TO 1.25 INCHES DURING DURATION OF EVENT. SO...EXCESSIVE RAINFALL COUPLED WITH RECENT SNOWMELT WILL RESULT IN A DANGEROUS FLOOD SITUATION. TEMPS...TRENDED ON THE WARMER SIDE OF GUIDANCE WITH TONIGHT/S LOWS AS WARM AIR CONTINUES TO FILTER INTO FORECAST AREA. && .SHORT TERM /TOMORROW THROUGH WEDNESDAY/... ISOLATED THUNDERSTORMS WILL LINGER THROUGH TOMORROW MORNING...BUT UPPER LEVEL LOW IS PROGGED TO MOVE THROUGH AROUND MON 15Z...AND ISENTROPIC LIFT CUTS OFF RATHER ABRUPTLY AROUND MON 18Z. SO...DO NOT EXPECT MUCH ADDITIONAL RAIN PAST THE NOON HOUR. BEYOND THAT...HIGH PRESSURE WILL BUILD INTO THE REGION...AND CONDITIONS WILL BE CALM THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. TEMPS...KEPT TEMPS WARMER ACROSS THE SOUTHEAST PORTIONS OF FORECAST AREA FOR TOMORROW...AND SLOWLY STARTED DROPPING THEM ACROSS THE NORTHWEST AS COLD FRONT MOVES THROUGH FROM NORTHWEST TO SOUTHEAST. TOMORROW NIGHT AND TUESDAY...STUCK CLOSE TO GUIDANCE. TUESDAY NIGHT...ERRED ON THE COOLER SIDE OF GUIDANCE AS SKIES CLEAR OUT. BEYOND THAT...WENT WITH A BLEND. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/ THE BEGINNING OF THE EXTENDED PERIOD WILL START OUT CALM AS HIGH PRESSURE ANCHORS ITSELF OVER CENTRAL INDIANA. HOWEVER...A WEAK SURFACE LOW OVER THE MISSOURI VALLEY WILL ADVECT WARMER AIR AND MOISTURE INTO THE FORECAST AREA BEHIND AN ASSOCIATED WARM FRONT STARTING THURSDAY NIGHT. AS A RESULT...PRECIP CHANCES WILL GRADUALLY INCREASE THROUGH FRIDAY AND LINGER INTO THE FIRST HALF OF THE WEEKEND AS THE SYSTEM BECOMES QUASI-STATIONARY. HPC GUIDANCE HAS A PRETTY GOOD HANDLE ON THE WARM AIR ADVECTION...SO STUCK CLOSE TO GUIDANCE IN REGARD TO PRECIP CHANCES. WILL START OUT WITH SLIGHT CHANCE POPS ON THURSDAY NIGHT...AND GRADUALLY INCREASE TO CHANCE POPS FROM WEST TO EAST BY FRIDAY MORNING. HOWEVER...MOISTURE/ISENTROPIC LIFT ENDS QUICKLY BY SATURDAY EVENING...CUTTING OFF PRECIP LATE SATURDAY NIGHT. TEMPS...WILL STAY WITH COOLER HPC TEMPS ON WEDNESDAY NIGHT. DO NOT THINK AIR WILL RECOVER THAT QUICKLY FROM MONDAY/TUESDAY COLD FRONT. PLUS...SKIES WILL BE CLEAR DUE TO HIGH PRESSURE CONTRIBUTING TO DECENT RADIATIONAL COOLING. THURSDAY...STUCK CLOSE TO GUIDANCE. THURSDAY NIGHT...WENT ABOVE GUIDANCE DUE TO INCREASING CLOUD COVER WITH AFOREMENTIONED FRONT. FRIDAY...WENT WITH GUIDANCE. FRIDAY NIGHT/SAT MORN...DEPENDENT ON WHEN COLD FRONT MOVES THROUGH ON BACK SIDE OF SURFACE LOW. LINGERING CLOUD COVER COULD KEEP OVERNIGHT LOWS UP A BIT. SATURDAY...WENT WITH GUIDANCE...AND SATURDAY NIGHT...ERRED ON COOLER SIDE WITH CLEARING SKIES. && .AVIATION.../FOR 280600Z TAFS/... COLD FRONT MOVING ACROSS ROUTES WILL PRODUCE NUMEROUS THUNDERSTORMS WITH WIDESPREAD IFR CEILINGS AND VISIBILITIES THROUGH 10Z. THUNDERSTORMS MAY PRODUCE GUSTS TO 40 KNOTS AND LOCAL HAIL. AROUND 10Z THUNDERSTORMS WILL END WITH VISIBILITIES IMPROVING TO MVFR IN SHOWERS AND FOG BUT CEILINGS CONTINUING IFR. BY 18Z DRY WITH VFR VISIBILITIES BUT CEILINGS STILL MVFR. SKIES SHOULD CLEAR LATE AFTERNOON AS HIGH PRESSURE ARRIVES FROM THE WEST. EXCEPT FOR THUNDERSTORM GUSTS...WINDS WILL BE SOUTH OR SOUTHWEST 10 TO 20 KNOTS OVERNIGHT. WINDS ARE EXPECTED TO BECOME NORTHWEST AND RAPIDLY INCREASE TO 20 KNOTS WITH GUSTS TO 30 KNOTS TOMORROW MORNING AS THE LOW PRESSURE SYSTEM PULLS AWAY. WINDS CONTINUING NORTHWEST ALL DAY...BUT DECREASING TO AROUND 10 KNOTS BY EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY AFTERNOON FOR INZ030-031-036>042- 044>049-051>057-060>065-067>072. FLOOD WATCH THROUGH MONDAY MORNING FOR INZ021-028-029-035-043. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....TDUD AVIATION...JK
Hazardous weather outlook, Feb 27, 10:43 PM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 PM EST SUN FEB 27 2011 INZ021-028>031-035>049-051>057-060>065-067>072-010345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1043 PM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS. HOWEVER LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING ARE ALSO POSSIBLE. LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK THE LATEST STATEMENTS FOR DETAILS. THERE IS ALSO A FLOOD WATCH BEGINNING LATE TONIGHT. HEAVY RAIN MAY CAUSE SIGNIFICANT FLOODING TO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN MAY BE HEAVY AT TIMES ON MONDAY WHICH COULD LEAD TO LOCALIZED FLOODING. THE RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL CONTINUE UNTIL PASSAGE OF THE COLD FRONT DURING THE MORNING HOURS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY DURING THE OVERNIGHT HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Feb 27, 11:46 PM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1146 PM EST SUN FEB 27 2011 INZ030-036-037-044>046-280515- BOONE-CLINTON-HENDRICKS-MONTGOMERY-PARKE-PUTNAM- 1146 PM EST SUN FEB 27 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHWESTERN HENDRICKS...EASTERN PARKE...BOONE...SOUTHERN MONTGOMERY AND SOUTHERN CLINTON COUNTIES UNTIL 1215 AM EST... AT 1144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ROCKVILLE...OR 14 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 75 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LADOGA AROUND 1155 PM EST... NEW ROSS...ADVANCE AND JAMESTOWN AROUND MIDNIGHT EST... LEBANON...ULEN AND WHITESTOWN AROUND 1210 AM EST... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4025 8636 3996 8625 3972 8712 3995 8710 TIME...MOT...LOC 0446Z 247DEG 64KT 3988 8697 MRD/JK
Local storm report, Feb 28, 12:29 AM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM HEAVY RAIN CASTLETON 39.90N 86.05W
02/28/2011 E1.90 INCH MARION IN BROADCAST MEDIA
STANDING WATER ALL OVER THE PLACE.
&&
JHLocal storm report, Feb 28, 1:31 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
131 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W INGALLS 39.96N 85.82W
02/28/2011 MADISON IN EMERGENCY MNGR
HOUSE DESTROYED AS A COUPLE OF WALLS WERE KNOCKED DOWN.
&&
JHLocal storm report, Feb 28, 1:51 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W INGALLS 39.96N 85.82W
02/28/2011 MADISON IN EMERGENCY MNGR
POLE BARN DESTROYED. A CAR IN THE BARN WAS MOVED 4O TO 50
FEET.
&&
JHLocal storm report, Feb 28, 2:05 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 1 S INGALLS 39.95N 85.80W
02/28/2011 HANCOCK IN LAW ENFORCEMENT
ROOF BLOWN OFF OF HOUSE.
&&
JHLocal storm report, Feb 28, 3:22 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HEAVY RAIN CARMEL 39.97N 86.11W
02/28/2011 E2.49 INCH HAMILTON IN AMATEUR RADIO
NEAR 131ST AND HAZEL DELL
0305 AM TSTM WND DMG 4 SSE MUNCIE 40.14N 85.36W
02/28/2011 DELAWARE IN PUBLIC
POWER LINES DOWN.
0305 AM HEAVY RAIN MONTEZUMA 39.79N 87.37W
02/28/2011 E2.60 INCH PARKE IN PUBLIC
&&
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:32 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tipton | 43 min |
| Feb 27, 10:14 PM EST | Special Weather Statement | IND | Fountain, Tippecanoe | 31 min |
| Feb 27, 10:46 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Morgan, Owen and 1 more | 44 min |
| Feb 27, 11:05 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 40 min |
| Feb 27, 11:46 PM EST | Special Weather Statement | IND | Boone | 29 min |
| Feb 28, 12:31 AM EST | Areal Flood Warning | IND | Boone, Clay, Fountain, Hendricks, Marion, Montgomery and 7 more | 42 hr |
| Feb 28, 12:35 AM EST | Areal Flood Warning | IND | Boone, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more | 42 hr |
| Feb 28, 1:08 AM EST | Tornado Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 37 min |
| Feb 28, 1:25 AM EST | Tornado Warning | IND | Delaware, Randolph | 35 min |
| Feb 28, 1:29 AM EST | Areal Flood Warning | IND | Delaware, Henry, Randolph | 41 hr |
| Feb 28, 1:59 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Marion | 31 min |
| Feb 28, 2:08 AM EST | Tornado Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more | 37 min |
| Feb 28, 2:19 AM EST | Tornado Warning | IND | Delaware, Henry, Madison, Randolph | 26 min |
| Feb 28, 2:24 AM EST | Areal Flood Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 40 hr |
| Feb 28, 2:33 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Madison, Marion, Morgan and 1 more | 27 min |
| Feb 28, 2:38 AM EST | Tornado Warning | IND | Hendricks, Marion, Morgan, Putnam | 37 min |
| Feb 28, 2:43 AM EST | Tornado Warning | IND | Delaware, Henry, Randolph | 32 min |
| Feb 28, 4:05 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 40 min |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Delaware, Madison | 56 hr |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Hamilton, Madison | 62 hr |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Marion, Morgan | 4 days |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Marion, Morgan | 4 days |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Clay, Greene | 62 hr |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Morgan, Owen | 10 days |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Morgan, Owen | 10 days |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Shelby | 50 hr |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Montgomery, Parke | 35 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.